Alert archive / Nevada / High Wind Watches in 2016
High Wind Watch 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Mar 25, 2016, 2:25 PM PDT for San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Mar 28, 2016, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2016, 2:25 PM PDT (21:25 UTC)
- In effect from
- Mar 28, 2016, 12:00 PM PDT
- Expired
- Mar 27, 2016, 2:23 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3661 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292 WWUS75 KVEF 252125 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 225 PM PDT FRI MAR 25 2016 AZZ002-036-CAZ527-NVZ021-261300- /O.NEW.KVEF.WI.Y.0013.160326T1300Z-160327T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...OATMAN...MOHAVE VALLEY...NEEDLES... HOOVER DAM...LAUGHLIN 225 PM PDT FRI MAR 25 2016 /225 PM MST FRI MAR 25 2016/ ...WIND ADVISORY IN EFFECT FROM 6 AM PDT /6 AM MST/ TO 5 PM PDT /5 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 6 AM PDT /6 AM MST/ TO 5 PM PDT /5 PM MST/ SATURDAY. * TIMING...NORTH WINDS WILL QUICKLY INCREASE OVERNIGHT INTO EARLY MORNING SATURDAY...PEAK LATE SATURDAY MORNING...THEN GRADUALLY DECREASE BY SATURDAY EVENING. * WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH * IMPACTS...CROSSWINDS MAY MAKE DRIVING DIFFICULT ON EAST TO WEST ORIENTED ROADS. STRONG WINDS COULD PRODUCE AREAS OF BLOWING DUST AND WILL MAKE FOR ROUGH WATER AND HAZARDOUS CONDITIONS FOR SMALL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-CAZ523>526-NVZ015>020-022-261300- /O.NEW.KVEF.HW.A.0005.160328T1900Z-160329T1000Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...CALIENTE... PIOCHE...PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON... MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...RED ROCK CANYON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM.... SEARCHLIGHT...CAL-NEV-ARI 225 PM PDT FRI MAR 25 2016 /225 PM MST FRI MAR 25 2016/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR MUCH OF THE MOJAVE DESERT...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * TIMING...WINDS WILL INCREASE MONDAY AFTERNOON...PEAK IN THE EVENING...AND DECREASE LATE MONDAY NIGHT. * WINDS...WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS COULD EXCEED 70 MPH IN THE SPRING MOUNTAINS. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO CROSSWINDS AND POOR VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY BE DAMAGED OR DESTROYED. TREES AND POWER LINES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
033 WWUS75 KVEF 261223 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 523 AM PDT SAT MAR 26 2016 ...HIGH WINDS RETURN TO THE REGION TODAY AND AGAIN NEXT WEEK... .A QUICK MOVING UPPER LOW IN THE PROCESS OF TRAVERSING EASTERN PORTIONS OF THE INTERMOUNTAIN WEST WILL YIELD HAZARDOUS WINDS IN THE COLORADO RIVER VALLEY TODAY. THIS WILL BE FOLLOWED BY A MORE POTENT UPPER LOW THAT WILL DIVE SOUTHWARD INTO THE REGION MONDAY AND TUESDAY...YIELDING HIGH WINDS ACROSS THE MOJAVE DESERT AND PORTIONS OF THE GREAT BASIN. AZZ002-036-CAZ527-NVZ021-270000- /O.CON.KVEF.WI.Y.0013.160326T1300Z-160327T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...OATMAN...MOHAVE VALLEY...NEEDLES... HOOVER DAM...LAUGHLIN 523 AM PDT SAT MAR 26 2016 /523 AM MST SAT MAR 26 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT /5 PM MST/ THIS AFTERNOON... * TIMING...NORTH WINDS WILL QUICKLY INCREASE THIS MORNING...PEAKING BY LATE MORNING/EARLY AFTERNOON BEFORE GRADUALLY DECREASING BY THIS EVENING. * WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH * IMPACTS...CROSSWINDS MAY MAKE DRIVING DIFFICULT ON EAST TO WEST ORIENTED ROADS. STRONG WINDS COULD PRODUCE AREAS OF BLOWING DUST AND REDUCED VISIBILITY AND WILL MAKE FOR ROUGH WATER AND HAZARDOUS CONDITIONS FOR SMALL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-CAZ523>526-NVZ015>020-022-270000- /O.CON.KVEF.HW.A.0005.160328T1900Z-160329T1000Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...CALIENTE... PIOCHE...PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON... MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...RED ROCK CANYON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM.... SEARCHLIGHT...CAL-NEV-ARI 523 AM PDT SAT MAR 26 2016 /523 AM MST SAT MAR 26 2016/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * TIMING...WINDS WILL INCREASE MONDAY AFTERNOON...PEAK IN THE EVENING...AND DECREASE LATE MONDAY NIGHT. * WINDS...WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS COULD EXCEED 70 MPH IN THE SPRING MOUNTAINS. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO CROSSWINDS AND POOR VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY BE DAMAGED OR DESTROYED. TREES AND POWER LINES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
004 WWUS75 KVEF 262225 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT SAT MAR 26 2016 .WIDESPREAD STRONG OR HIGH WINDS AND EXTENSIVE BLOWING DUST WILL BE POSSIBLE MONDAY ACROSS THE MOJAVE DESERT REGION. THIS IS DUE TO A COLD STORM EXPECTED TO DROP OUT OF THE PACIFIC NORTHWEST INTO NEVADA. AZZ002-036-CAZ527-NVZ021-270000- /O.CON.KVEF.WI.Y.0013.000000T0000Z-160327T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...OATMAN...MOHAVE VALLEY...NEEDLES... HOOVER DAM...LAUGHLIN 325 PM PDT SAT MAR 26 2016 /325 PM MST SAT MAR 26 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT /5 PM MST/ THIS AFTERNOON... * TIMING...NORTH WINDS WILL GRADUALLY DECREASE BY THIS EVENING. * WINDS...NORTH WINDS GUSTING UP TO 45 MPH THROUGH LATE AFTERNOON. * IMPACTS...CROSSWINDS MAY MAKE DRIVING DIFFICULT ON EAST TO WEST ORIENTED ROADS. STRONG WINDS WILL MAKE FOR ROUGH WATER AND HAZARDOUS CONDITIONS FOR SMALL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. BOATERS IN THE WIND ADVISORY AREA SHOULD STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ AZZ001-003-CAZ523>526-NVZ015>020-022-270030- /O.CON.KVEF.HW.A.0005.160328T1900Z-160329T1000Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...CALIENTE... PIOCHE...PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON... MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...RED ROCK CANYON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM.... SEARCHLIGHT...CAL-NEV-ARI 325 PM PDT SAT MAR 26 2016 /325 PM MST SAT MAR 26 2016/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * TIMING...WINDS WILL INCREASE MONDAY AFTERNOON...PEAK IN THE EVENING...AND DECREASE LATE MONDAY NIGHT. * WINDS...WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS COULD EXCEED 70 MPH IN THE SPRING MOUNTAINS. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO CROSSWINDS AND POOR VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY BE DAMAGED OR DESTROYED. TREES AND POWER LINES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR THE LATEST FORECASTS. DRIVERS OF MOTORCYLES... VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE THAT ARE PLANNING TO TRAVEL MONDAY ACROSS THE WATCH AREA SHOULD BE ALERT TO THE DANGER OF THESE WINDS. BLOWING DUST AND SAND MAY ALSO REDUCE VISIBILITIES SIGNIFICANTLY IN SOME AREAS. && $$
286 WWUS75 KVEF 262344 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 444 PM PDT SAT MAR 26 2016 .WIDESPREAD STRONG OR HIGH WINDS AND EXTENSIVE BLOWING DUST WILL BE POSSIBLE MONDAY ACROSS THE MOJAVE DESERT REGION. THIS IS DUE TO A COLD STORM EXPECTED TO DROP OUT OF THE PACIFIC NORTHWEST INTO NEVADA. AZZ002-036-CAZ527-NVZ021-270045- /O.EXP.KVEF.WI.Y.0013.000000T0000Z-160327T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...OATMAN...MOHAVE VALLEY...NEEDLES... HOOVER DAM...LAUGHLIN 444 PM PDT SAT MAR 26 2016 /444 PM MST SAT MAR 26 2016/ ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT /5 PM MST/ THIS AFTERNOON... WIND GUSTS HAVE DECREASED BELOW ADVISORY LEVELS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM. HOWEVER...GUSTY CONDITIONS WILL CONTINUE FROM LAUGHLIN TO LAKE HAVASU INTO THE EARLY EVENING HOURS WITH GUSTS BETWEEN 25 AND 35 MPH. $$ AZZ001-003-CAZ523>526-NVZ015>020-022-271200- /O.CON.KVEF.HW.A.0005.160328T1900Z-160329T1000Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...CALIENTE... PIOCHE...PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON... MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...RED ROCK CANYON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM.... SEARCHLIGHT...CAL-NEV-ARI 444 PM PDT SAT MAR 26 2016 /444 PM MST SAT MAR 26 2016/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * TIMING...WINDS WILL INCREASE MONDAY AFTERNOON...PEAK IN THE EVENING...AND DECREASE LATE MONDAY NIGHT. * WINDS...WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS COULD EXCEED 70 MPH IN THE SPRING MOUNTAINS. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO CROSSWINDS AND POOR VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY BE DAMAGED OR DESTROYED. TREES AND POWER LINES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR THE LATEST FORECASTS. DRIVERS OF MOTORCYLES... VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE THAT ARE PLANNING TO TRAVEL MONDAY ACROSS THE WATCH AREA SHOULD BE ALERT TO THE DANGER OF THESE WINDS. BLOWING DUST AND SAND MAY ALSO REDUCE VISIBILITIES SIGNIFICANTLY IN SOME AREAS. && $$
741 WWUS75 KVEF 270923 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 223 AM PDT SUN MAR 27 2016 AZZ001-003-CAZ523>525-NVZ015>020-022-280000- /O.UPG.KVEF.HW.A.0005.160328T1900Z-160329T1000Z/ /O.NEW.KVEF.HW.W.0009.160328T1500Z-160329T1000Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...CALIENTE...PIOCHE...PANACA... HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...RED ROCK CANYON...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM.... SEARCHLIGHT...CAL-NEV-ARI 223 AM PDT SUN MAR 27 2016 /223 AM MST SUN MAR 27 2016/ ...HIGH WIND WARNING IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO 3 AM PDT /3 AM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO 3 AM PDT /3 AM MST/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE MONDAY MORNING...PEAK IN THE AFTERNOON...AND DECREASE MONDAY NIGHT. * WINDS...WEST TO SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH. GUSTS COULD EXCEED 70 MPH IN THE SPRING MOUNTAINS. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS AND POOR VISIBILITY IN BLOWING DUST AND SAND...ESPECIALLY ALONG THE INTERSTATE 15 CORRIDOR. TEMPORARY STRUCTURES MAY BE DAMAGED OR DESTROYED. TREES AND POWER LINES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYCLES AND HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE HEADLIGHTS AND EXTREME CAUTIONS IN AREAS OF BLOWING DUST AND SAND. SECURE TEMPORARY STRUCTURES... FENCES...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ526-280000- /O.UPG.KVEF.HW.A.0005.160328T1900Z-160329T1000Z/ /O.NEW.KVEF.WI.Y.0014.160328T1500Z-160329T1000Z/ CADIZ BASIN- INCLUDING THE CITY OF...VIDAL JUNCTION 223 AM PDT SUN MAR 27 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 3 AM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE MONDAY MORNING...PEAK IN THE AFTERNOON...AND DECREASE MONDAY NIGHT. * WINDS...WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 35 TO 45 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS AND POOR VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. TREES AND POWER LINES MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION AND BEWARE OF THE POTENTIAL FOR STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITY. SECURE TEMPORARY STRUCTURES... FENCES...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ519-280000- /O.NEW.KVEF.WI.Y.0014.160328T0700Z-160329T1000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 223 AM PDT SUN MAR 27 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PDT TUESDAY. * TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING...PEAK MID DAY MONDAY...THEN DECREASE MONDAY EVENING. * WINDS...WEST TO SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS 50 TO 60 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS AND POOR VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. TREES AND POWER LINES MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION AND BEWARE OF THE POTENTIAL FOR STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITY. SECURE TEMPORARY STRUCTURES... FENCES...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ AZZ002-036-CAZ520>522-527-NVZ014-021-280000- /O.NEW.KVEF.WI.Y.0014.160328T1500Z-160329T1000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...OATMAN...MOHAVE VALLEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...WESTGARD PASS... BRISTLECONE PINE...FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE... NEEDLES...BEATTY...GOLDFIELD...SILVER PEAK...DYER...HOOVER DAM... LAUGHLIN 223 AM PDT SUN MAR 27 2016 /223 AM MST SUN MAR 27 2016/ ...WIND ADVISORY IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO 3 AM PDT /3 AM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO 3 AM PDT /3 AM MST/ TUESDAY. * TIMING...WINDS WILL INCREASE MID DAY MONDAY...PEAK MONDAY EVENING...THEN DECREASE MONDAY NIGHT. * WINDS...WEST TO SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS 35 TO 50 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS AND POOR VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. TREES AND POWER LINES MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION AND BEWARE OF THE POTENTIAL FOR STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITY. SECURE TEMPORARY STRUCTURES... FENCES...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ WOLCOTT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 25, 2:17 PM PDT, 8 minutes earlier.
Area forecast discussion, Mar 25, 2:17 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 217 PM PDT FRI MAR 25 2016 .SYNOPSIS...BREEZY NORTH WINDS AND A SLIGHT COOLDOWN ARE IN STORE FOR SATURDAY. A BRIEF RECOVERY IN TEMPERATURES AND CALMER WINDS ON SUNDAY BEFORE UNSETTLED WEATHER KICKS BACK IN FOR THE WORK WEEK WITH GUSTY WINDS FOR MUCH OF THE AREA AND SHOWER CHANCES FOR THE SOUTHERN GREAT BASIN. && .SHORT TERM...THROUGH SUNDAY NIGHT. MAIN FOCUS FOR THE SHORT TERM IS SHORTWAVE TROUGH DIVING OUT OF THE NORTHWESTERN US TO THE FOUR CORNERS. BREEZY NORTH WINDS ARE THE MAIN IMPACT EXPECTED SATURDAY...ESPECIALLY DOWN THE COLORADO RIVER VALLEY. WITH SUSTAINED WINDS AROUND 30 MPH LIKELY FOR BULLHEAD CITY...LAUGHLIN...AND NEEDLES...OPTED TO GO WITH WIND ADVISORY. WHILE WINDS ARE PROGGED TO BE STRONGEST IN THE MORNING...KEPT THE ADVISORY GOING INTO THE EVENING AS WINDS WILL LIKELY BE SLOW TO DIE DOWN IN PLACES LIKE BULLHEAD CITY. .LONG TERM...MONDAY THROUGH FRIDAY. MAIN CONCERN IS STILL THE DEEP LOW PRESSURE SYSTEM MOVING IN FROM THE NORTH EARLY IN THE WEEK AND LINGERING AROUND THE DESERT SOUTHWEST FOR MUCH OR ALL OF THE WEEK DEPENDING ON WHICH MODEL SOLUTION VERIFIES. FIRST CONCERN WILL BE POTENTIAL FOR HIGH WINDS ACROSS THE MOJAVE DESERT REGION MONDAY AND MONDAY NIGHT. ALTHOUGH THE METEOROLOGY IS MARGINAL FOR HIGH WIND WARNING CRITERIA...CHOSE TO ISSUE A HIGH WIND WATCH TO RAISE AWARENESS OVER THE EASTER WEEKEND. BEYOND TUESDAY...THE MODELS ARE OFFERING A VARIETY OF SOLUTIONS. SOME PERTURBATIONS ARE MUCH MORE PROGRESSIVE WITH THE LOW THAN OTHERS...AND EVEN THOUGH THERE IS SOME CONSENSUS ON AN EVENTUAL SPLIT WITH ENERGY DIGGING DOWN FROM THE NORTH TO SUPPORT THE DEVELOPMENT OF THE WESTERN PIECE...THERE IS VERY LITTLE AGREEMENT ON WHEN AND WHERE THIS SPLIT TAKES PLACE AND WHAT THE EFFECTS WILL BE. AS NOTED ON PREVIOUS SHIFTS...THE ELEMENT OF GREATEST CONFIDENCE IS A SHARP COOLING IN THE GREAT BASIN ON MONDAY AND SPREADING ACROSS THE MOJAVE DESERT ON TUESDAY. WINDS ARE LIKELY TO DECREASE TUESDAY AND BEYOND...BUT COULD STILL REMAIN LOCALLY BREEZY DEPENDING ON THE POSITION OF THE LOW. THE BEST GUESS FOR TEMPERATURES IS A SLOW REBOUND AFTER TUESDAY...BUT THIS WILL BE HIGHLY DEPENDENT ON WHERE THE LOW EVENTUALLY GOES. THE ELEMENT OF LEAST CONFIDENCE IS PROBABLY PRECIP CHANCES. CHANCES SHOULD ARRIVE IN THE GREAT BASIN MONDAY AND SPREAD TO THE NORTHERN MOJAVE DESERT ON TUESDAY...BUT WHAT HAPPENS AFTER THAT IS TOTALLY UNCLEAR. CHOSE TO KEEP SLIGHT CHANCE POPS AROUND ALL WEEK...MAINLY FOCUSED ON THE HIGHER TERRAIN...BUT CONFIDENCE IS ESSENTIALLY ZERO FROM WEDNESDAY ONWARD. && .AVIATION...FOR MCCARRAN...EXPECT WINDS THIS EVENING TO FAVOR A NORTHWEST DIRECTION BEFORE PICKING UP OUT OF THE NORTHEAST TOMORROW MORNING. WINDS WILL GENERALLY REMAIN GREATER THAN 10 KNOTS OUT OF THE NORTHEAST MUCH OF THE DAY. NO OPERATIONALLY SIGNIFICANT CIGS EXPECTED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...STRONG NORTH WINDS WILL KICK UP ALONG THE COLORADO RIVER VALLEY OVERNIGHT TONIGHT AND REMAIN GUSTY THROUGH TOMORROW. NORTH OR NORTHEAST WINDS AT OR ABOVE 10 KNOTS EXPECTED AT MOST TERMINALS ACROSS THE REGION TOMORROW AS WELL. NO OPERATIONALLY SIGNIFICANT CIGS FORECAST. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. && LONG TERM.............MORGAN SHORT TERM/AVIATION...STEELE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:25 PM PDT | Wind Advisory | VEF | San Bernardino | 27 hr |
Nearby
High Wind Watches in Nevada, 2016High Wind Watches in California, 2016High Wind Watches in Arizona, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.